MAUDE Adverse Event Report: BIOMET UK LTD. DELTA CERAMIC FEM HD 36/0MM; BIOLOX DELTA CER FEM HD LG DIA

BIOMET UK LTD. DELTA CERAMIC FEM HD 36/0MM; BIOLOX DELTA CER FEM HD LG DIA
Model Number N/A
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report.The client has indicated that the product will not be returned to zimmer biomet for an investigation.Associated products: medical product: bone screw self-tapping 6.5 mm dia.30 mm length, catalogue number: 00625006530, lot number: j7137592; medical product: tprlc 133 mp type1 pps ho 17.0, catalogue number: 51-107170, lot number: 6674090; medical product: g7 neutral arcomxl lnr 36mm f, catalogue number: 010000741, lot number: 6897739; medical product: g7 pps ltd acet shell 54f, catalogue number: 010000664, lot number: 6897739; medical product: pr prm st/g7 cp/xl ln/cer, catalogue number: 98-b001-007-23, lot number: unknown.The investigation is currently underway.Once the investigation has concluded, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported, that: the patient underwent a primary tha on the right side on (b)(6) 2022.The patient had hip pain and was admitted to (b)(6) hospital.It was seen on the x-ray of the right hip, that the ceramic head was in multiple pieces and revision surgery.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Medical records/radiographs were provided.Image assessed but not sent to mmi for review as a radiologist's report is also provided confirming the retained fragments after revision as reported in the description.Review of dhr showed that all released products are according to specifications valid at the time of production.The likely condition of the device when it left zimmer biomet is conforming to specification.The reported event has not been confirmed as the product has not been returned for evaluation and the dhr review did not identify any issues.The definitive root cause of the reported event cannot be determined with the information provided.A summary of the investigation has been sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
DELTA CERAMIC FEM HD 36/0MM
Common Device Name
BIOLOX DELTA CER FEM HD LG DIA
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14333997
Report Number3002806535-2022-00238
Device Sequence Number5312747
Product Code LZO
UDI-Device Identifier00887868271175
UDI-Public(01)00887868271175(17)311111(10)3090882
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number650-0661
Device Lot Number3090882
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEEH10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexMale
Patient Weight118 KG